Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 181, NWS Pittsburgh, PA

July 31, 2012Allegheny County, Armstrong County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 31, 2012, 3:09 PM EDT for Allegheny County, Armstrong County, Westmoreland County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 3:09 PM EDT (19:09 UTC)
Expired
Jul 31, 2012, 4:00 PM EDT
In force
51 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Armstrong County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 60 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS51 KPBZ 311909
SVRPBZ
PAC003-005-129-312000-
/O.NEW.KPBZ.SV.W.0181.120731T1909Z-120731T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTH CENTRAL ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
  NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MURRYSVILLE...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  TURTLE CREEK...       PENN HILLS...         MONROEVILLE...
  PLUM...               MURRYSVILLE...        DELMONT...
  VANDERGRIFT...        APOLLO...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 79 AND 84.
TOLL 66 NEAR MILE MARKER 13.
I-76 BETWEEN MILE MARKERS 50 AND 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4044 7938 4033 7978 4049 7989 4066 7952
      4054 7944 4052 7946 4049 7945 4049 7943
      4047 7942 4047 7941
TIME...MOT...LOC 1909Z 244DEG 9KT 4045 7973

$$
2 follow-up statements
495 
WWUS51 KPBZ 311931
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT TUE JUL 31 2012

PAC003-005-129-312000-
/O.CON.KPBZ.SV.W.0181.000000T0000Z-120731T2000Z/
ALLEGHENY PA-ARMSTRONG PA-WESTMORELAND PA-
331 PM EDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTMORELAND...ARMSTRONG AND ALLEGHENY COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MURRYSVILLE...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PLUM...               MURRYSVILLE...        DELMONT...
  VANDERGRIFT...        APOLLO...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 83 AND 84.
TOLL 66 NEAR MILE MARKER 13.
I-76 BETWEEN MILE MARKERS 50 AND 63.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4034 7973 4051 7984 4066 7952 4054 7944
      4052 7946 4049 7945 4049 7943 4047 7942
      4047 7941 4044 7939
TIME...MOT...LOC 1932Z 244DEG 9KT 4048 7966

$$
926 
WWUS51 KPBZ 312000
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT TUE JUL 31 2012

PAC003-005-129-312009-
/O.EXP.KPBZ.SV.W.0181.000000T0000Z-120731T2000Z/
ALLEGHENY PA-ARMSTRONG PA-WESTMORELAND PA-
400 PM EDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND...ARMSTRONG AND
ALLEGHENY COUNTIES EXPIRES AT 400 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE. HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY 
PRODUCE GUSTY WINDS AND SMALL HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4034 7973 4051 7984 4066 7952 4054 7944
      4052 7946 4049 7945 4049 7943 4047 7942
      4047 7941 4044 7939
TIME...MOT...LOC 1959Z 244DEG 9KT 4051 7958

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:03 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 31, 2:03 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
203 PM EDT TUE JUL 31 2012

.SYNOPSIS...
INCREASING HUMIDITY AND A SLOW SOUTHEASTBOUND LOW PRESSURE SYSTEM
WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
PER RECENT SURFACE AND RADAR DATA, HAVE ACCELERATED INCREASE COVERAGE
OF THUNDERSTORMS ACROSS THE APPALACHIAN MOUNTAINS, AND HAVE ALSO
ADDED MENTION OF GUSTY WIND, HAIL, FREQUENT LIGHTNING, AND HEAVY
RAIN.

ELSEWHERE, HAVE SLOWED INCREASE IN COVERAGE OF THUNDERSTORMS,
ALTHOUGH MAINTAINED MENTION OF LIKELY THUNDERSTORMS THIS EVENING
AREA WIDE. RECENT SATELLITE DATA SHOWS ALTOCUMULUS, ASSOCIATED WITH
LIFT FROM LOW PRESSURE TROUGH CONTINUING TO MOVE SLOWLY
SOUTHEASTWARD ACROSS LAKE ERIE AND THE STATE OF OHIO. THIS SHOULD
BE FOCUS OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AS SHOWN
BY 00Z WRF-NMM AND RECENT HRRR MODEL OUTPUT.

SPC CONTINUES TO PROJECT RESTRICTED POTENTIAL OF SEVERE
DEVELOPMENT, MORE SO FROM WIND THAN HAIL.

REGARDING HEAVY RAINFALL POTENTIAL, PRECIPITABLE WATER IS NOW UP
TO 1.4 INCHES. RECENT FLASH FLOOD GUIDANCE SUGGESTS 2 INCHES OF
RAIN IN LESS THAN 3 HOURS NEEDED FOR FLOODING PROBLEMS TO DEVELOP.

EXPECT THUNDERSTORM CHANCES TO DECREASE OVERNIGHT DUE TO THE
EVENTUAL OVERNIGHT PASSAGE OF THE LOW PRESSURE TROUGH AND THE
STABILIZING EFFECTS OF NIGHTTIME SURFACE LAYER COOLING.

MADE MINIMAL TEMPERATURE ADJUSTMENTS BASED ON RECENT GFS LAMP AND
MOS OUTPUT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
HAVE MAINTAINED A CHANCE OF THUNDERSTORMS DAYTIME WEDNESDAY, MORE
SO DUE TO LATENT INSTABILITY ASSOCIATED WITH THE LINGERING HUMID
SURFACE LAYER CONDITIONS.

HIGH PRESSURE SUBSIDENCE SHOULD PROVIDE MORE STABILIZATION
THURSDAY AND FRIDAY, AND THUS DRY CONDITIONS, DESPITE SURFACE DEW
POINTS SHOWING SLIGHTLY MORE HUMID THAN NORMAL CONDITIONS.

FORECASTED WARMER AFTERNOON HIGHS THURSDAY AND FRIDAY THAN
WEDNESDAY. IN FACT, GFS AND ECMWF MOS SHOW HIGHS OF 90 CAN OCCUR
ACROSS LOWER ELEVATIONS, PARTICULARLY FRIDAY.

EARLY MORNING LOWS WILL BE SLIGHTLY WARMER THAN NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
SLIGHTLY UNSETTLED PATTERN FOR THE LONG TERM PORTION OF THE
FORECAST. TRENDED AWAY FROM THE ECMWF...WHICH SEEMED TO HANG A
FRONT OVER THE REGION MUCH LONGER THAN OTHER DETERMINISTIC/ENSEMBLE
MODELS. BEST CHANCE FOR RAIN APPEARS TO BE SUNDAY INTO SUNDAY
NIGHT...WITH SOME TIMING CONSENSUS FOR FRONT FROM GFS/CMC/GEFS.
TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL BEFORE THE FRONTAL
PASSAGE...RETURNING TO NORMAL BY SUNDAY AND MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HAVE INCLUDED A TEMPO GROUP FOR MAINLY MVFR RESTRICTIONS IN
THUNDERSTORMS STARTING AROUND 19Z IN THE NORTH AND 23Z IN THE
SOUTH AS RECENT MODEL OUTPUT CONTINUES TO SHOW A BAND OF
THUNDERSTORMS MOVING SOUTHEASTWARD THROUGH THE UPPER OHIO VALLEY.

HAVE INCLUDED MENTION OF A SECOND ROUND OF MAINLY MVFR RESTRICTIONS
DUE TO LATE NIGHT FOG.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...
SCATTERED SHOWERS/STORMS WITH POSSIBLE RESTRICTIONS CAN OCCUR
WEDNESDAY. THEN EXPECT VFR AND GENERALLY DRY CONDITIONS FOR
THURSDAY AND FRIDAY. RESTRICTIONS WILL BE POSSIBLE AGAIN IN
SCATTERED SHOWERS/STORMS SATURDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 31, 3:24 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 AM EDT TUE JUL 31 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-010730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
324 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 31, 2:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT TUE JUL 31 2012

PAZ014-021-022-073-311900-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
230 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEGHENY...
NORTHWESTERN WESTMORELAND...SOUTHEASTERN BUTLER AND SOUTHWESTERN
ARMSTRONG COUNTIES...

AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLUM...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  PLUM...               PENN HILLS...         MURRYSVILLE...
  FOX CHAPEL...         SPRINGDALE...         NEW KENSINGTON...
  NATRONA HEIGHTS...    VANDERGRIFT...        LEECHBURG...
  FREEPORT...           APOLLO...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 81 AND 84.
I-76 BETWEEN MILE MARKERS 45 AND 59.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4075 7969 4062 7946 4039 7973 4050 7992
Special weather statement, Jul 31, 2:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT TUE JUL 31 2012

PAZ023-074-311930-
INDIANA PA-WESTMORELAND RIDGES PA-
238 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN INDIANA AND
SOUTHEASTERN WESTMORELAND COUNTIES...

AT 233 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF LIGONIER TO 5 MILES SOUTH OF LIGONIER...MOVING NORTHEAST
AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  LIGONIER...           LAUREL MOUNTAIN STATE PARK...
  NEW FLORENCE...       ARMAGH...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-76 BETWEEN MILE MARKERS 93 AND 100.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4036 7899 4011 7918 4011 7920 4008 7926
      4008 7936 4033 7925 4072 7885 4071 7881
Special weather statement, Jul 31, 2:55 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT TUE JUL 31 2012

PAZ076-311930-
FAYETTE RIDGES PA-
255 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE COUNTY...

AT 251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
FARMINGTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  FARMINGTON...         CHALKHILL...          OHIOPYLE...
  SEVEN SPRINGS...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3993 7937 3986 7941 3982 7936 3980 7936
      3972 7949 3972 7957 3982 7969 4008 7938
      4006 7935 4004 7934 4004 7932 4003 7930
Local storm report, Jul 31, 2:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             FARMINGTON              39.81N  79.57W
07/31/2012  E1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200920

XX
Special weather statement, Jul 31, 3:03 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT TUE JUL 31 2012

PAZ021>023-073-311945-
ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-
303 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WESTMORELAND...SOUTH
CENTRAL ARMSTRONG...SOUTHEASTERN ALLEGHENY AND SOUTHERN INDIANA
COUNTIES...

AT 300 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM APOLLO TO
3 MILES EAST OF MCKEESPORT...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  VANDERGRIFT...        MONROEVILLE...        MCKEESPORT...
  APOLLO...             MURRYSVILLE...        IRWIN...
  DELMONT...            SHELOCTA...           SALTSBURG...
  NEW ALEXANDRIA...     INDIANA...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 53.
I-376 NEAR MILE MARKER 84.
TOLL 66 BETWEEN MILE MARKERS 10 AND 13.
I-76 BETWEEN MILE MARKERS 55 AND 66.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4038 7937 4026 7996 4027 7997 4063 7956
      4076 7895
Local storm report, Jul 31, 3:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             FARMINGTON              39.81N  79.57W
07/31/2012  E1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200921

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:56 PM EDTSpecial Weather StatementPBZWashington34 min
Jul 30, 9:39 PM EDTSpecial Weather StatementPBZAllegheny36 min
Jul 30, 9:55 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland20 min
Jul 31, 2:16 PM EDTSpecial Weather StatementPBZJefferson29 min
Jul 31, 2:30 PM EDTSpecial Weather StatementPBZAllegheny30 min
Jul 31, 2:38 PM EDTSpecial Weather StatementPBZIndiana52 min
Jul 31, 2:55 PM EDTSpecial Weather StatementPBZFayette35 min
Jul 31, 3:00 PM EDTSevere Thunderstorm WarningPBZFayette45 min
Jul 31, 3:03 PM EDTSpecial Weather StatementPBZIndiana42 min
Jul 31, 4:09 PM EDTSpecial Weather StatementPBZJefferson21 min
Jul 31, 4:43 PM EDTSpecial Weather StatementPBZWestmoreland32 min
Jul 31, 4:51 PM EDTSpecial Weather StatementPBZFayette54 min
Jul 31, 4:59 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland46 min
Jul 31, 5:52 PM EDTSpecial Weather StatementPBZFayette38 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.